Alert archive / New Jersey / Special Marine Warnings in 2002

Special Marine Warning 106, NWS Philadelphia/Mount Holly

August 5, 2002

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 5, 2002, 3:05 PM EDT. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2002, 3:05 PM EDT (19:05 UTC)
Expired
Aug 5, 2002, 3:45 PM EDT
In force
40 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 5, 2:44 PM EDT, 21 minutes earlier.

Area forecast discussion, Aug 5, 2:44 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
244 PM EDT MON AUG 5 2002

WL ALLOW XCSV HT WRNG/HT ADVSRY TO EXPIRE THIS EVE. SPOTTY AM PRECIP
AND CLDS MAKING FOR SLOW TEMP RECOVERY...HOWEVER FEEL THAT WITH A
LTL SUN YET THIS AFTN...TEMPS WL GO INTO THE 90S MOST PLACES...WITH
XCPTN OF HIER ELEVATIONS TO N.

CD FNT TO MOV ACRS AREA TNGT. COMBO OF FNT/HT/HUMIDITY WL CAUSE TRW
TO DVLP DURNG AFTN AND EVE...WITH SVR POTENTIAL IN STG WNDS AND HVY
RNS. FNT WL MOVE S OF AREA ERLY TUE AND CLD CVR TO DIMINISH WITH
COOLER WX TO MOV IN THRU ABT LT WK. AFT PRECIP CHCS LT TDA AND
TNGT...NONE XPCTD THRU AT LEAST ERLY WKEND AND PSBLY NOT UNTIL MON.

ON MARINE...WL CONT HDLN OF SCA WL BE NEEDED TUE.

FCSTID = 14
MPO   57  71  50  71 /  40   0   0   0
ABE   63  76  53  76 /  60   0   0   0
RDG   63  77  55  77 /  60   0   0   0
PHL   69  80  61  80 /  70  20   0   0
12N   58  74  51  76 /  50   0   0   0
SMQ   64  79  56  79 /  60  20   0   0
TTN   64  80  57  80 /  70  20   0   0
MIV   69  80  54  80 /  70  20   0   0
ACY   70  77  62  79 /  70  20   0   0
ILG   66  80  57  80 /  70  20   0   0
DOV   69  78  58  80 /  70  20   0   0
GED   70  77  57  80 /  70  20   0   0
ESN   67  80  57  80 /  70  20   0   0

.PHI...
DE...EXCESSIVE HEAT WARNING ENDING THIS EVENING FOR ZONE DEZ001.

HEAT ADVISORY ENDING THIS EVENING FOR ZONES DEZ002>003.

MD...HEAT ADVISORY ENDING THIS EVENING FOR ZONES
MDZ008...MDZ012...MDZ015...MDZ019>020.

NJ...EXCESSIVE HEAT WARNING ENDING THIS EVENING FOR ZONES NJZ015>019.

PA...EXCESSIVE HEAT WARNING ENDING THIS EVENING FOR ZONES
PAZ060...PAZ067>071.

MARINE...NONE.

JWH

In the hours before

Special weather statement, Aug 5, 12:00 PM EDT, 3 hours 5 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-052000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1200 PM EDT MON AUG 5 2002

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA CONTINUES A SLIGHT
RISK OF SEVERE THUNDERSTORMS LATER TODAY FOR OUR AREA. HOT AND VERY
HUMID AIR COVERS THE REGION...AND WILL PROVIDE THE FUEL FOR STRONG
THUNDERSTORMS WHICH WILL DEVELOP THIS AFTERNOON AND EVENING.  AN
UNUSUALLY STRONG COLD FRONT FOR AUGUST WILL PUNCH SOUTH INTO THE
REGION THIS EVENING...HELPING INCREASE THE POTENTIAL FOR SEVERE
THUNDERSTORM DEVELOPMENT.

THE MAIN SEVERE WEATHER THREATS FOR TODAY ARE STRONG DAMAGING WINDS
AND LARGE HAIL.  IN ADDITION...DUE TO THE VERY MOIST AIR OVER THE
REGION...THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL AND LOCALIZED
FLASH FLOODING.

THE POTENTIAL FOR SEVERE WEATHER WILL DIMINISH LATE TONIGHT AS THE
COLD FRONT PUSHES THROUGH THE AREA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS.

JWH

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:10 PM EDTSpecial Marine WarningPHI50 min
Aug 5, 3:18 PM EDTSevere Thunderstorm WarningPHIAtlantic57 min
Aug 5, 3:36 PM EDTSpecial Marine WarningPHI54 min
Aug 5, 3:52 PM EDTSpecial Marine WarningPHI53 min
Aug 5, 3:47 PM EDTSevere Thunderstorm WarningPHIMonroe58 min
Aug 5, 5:25 PM EDTSevere Thunderstorm WarningPHICarbon65 min
Aug 5, 5:55 PM EDTSevere Thunderstorm WarningPHIBerks65 min

Nearby

Special Marine Warnings in New Jersey, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.